Alert archive / Texas / Winter Storm Warnings in 2015
Winter Storm Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this winter storm warning at Mar 4, 2015, 10:32 AM CST for 13 counties in Texas. It took effect at Mar 4, 2015, 10:00 PM CST. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2015, 10:32 AM CST (16:32 UTC)
- In effect from
- Mar 4, 2015, 10:00 PM CST
- Expired
- Mar 5, 2015, 3:44 AM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Travis County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 10:15 PM CST | SLEET 0 | Leander, TX | MULTIPLE REPORTS OF SLEET MIXED WITH RAIN IN LEANDER AND CEDAR PARK. NO ACCUMULATIONS REPORTED |
| Mar 4, 11:45 PM CST | FREEZING RAIN 0 | 1 Nne Anderson Mill, TX | ICING REPORTED ON SOUTHBOUND FLYOVER AT SH45 AND US183A |
| Mar 5, 1:18 AM CST | SLEET 0 | Llano, TX | WIDESPREAD SLEET REPORTED BY LAW ENFORCEMENT ACROSS LLANO COUNTY. NO ROAD CLOSURES YET. |
| Mar 5, 1:25 AM CST | SLEET 0 | 5 N Burnet, TX | SLEET BEING REPORTED BY LAW ENFORCEMENT ACROSS NORTHERN BURNET COUNTY. SOME ICY SPOTS ON U.S. 281. NO ROAD CLOSURES YET. |
| Mar 5, 2:00 AM CST | FREEZING RAIN 0 | Bee Cave, TX | TXDOT REPORTING PATCHY ICY CONDITIONS ON TX 71 NEAR BEE CAVE AND U.S. 290 NEAR OAK HILL AREA. |
| Mar 5, 2:40 AM CST | FREEZING RAIN 0 | Burnet, TX | LAW ENFORCEMENT REPORTS SEVERAL ICY SPOTS ON U.S. 281 AS WELL AS HWY 29 THROUGHOUT BURNET COUNTY |
| Mar 5, 2:40 AM CST | FREEZING RAIN 0 | Llano, TX | LAW ENFORCEMENT REPORTS SEVERAL BRIDGES WITH ICY SPOTS THROUGHOUT LLANO COUNTY. TXDOT TREATING WITH SAND. |
| Mar 5, 2:46 AM CST | FREEZING RAIN 0 | 7 Nw Mountain Home, TX | TXDOT REPORTS ICY SPOTS ON INTERSTATE 10 FROM THE KERR KIMBLE COUNTY LINE TO MM 484. |
| Mar 5, 2:54 AM CST | FREEZING RAIN 0 | Florence, TX | HWY 195 IN FLORENCE REPORTED TO HAVE ICING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 4.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS44 KEWX 041632 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1032 AM CST WED MAR 4 2015 ...WINTER STORM WARNING FOR THE HILL COUNTRY AND METRO AUSTIN... ...WINTER WEATHER ADVISORY FOR THE BALCONES ESCARPMENT AN IMMEDIATELY ADJACENT LOWER ELEVATION PLAINS... .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. ARCTIC AIR BEHIND THE FRONT WILL QUICKLY DROP TEMPERATURES 20-25 DEGREES...WITH FURTHER COOLING TO NEAR FREEZING BY MIDNIGHT. AN UPPER LEVEL DISTURBANCE AND MOIST GULF AIR WILL COMBINE TO PRODUCE PRECIPITATION ABOVE THE COLD AIR NEAR THE SURFACE...WITH THE RESULT EXPECTED TO BE A MIX OF FREEZING RAIN AND SLEET ACROSS THE WARNING AND ADVISORY AREAS. THE MAIN DIFFERENCE BETWEEN THE TWO AREAS IS A LONGER PERIOD BELOW FREEZING...AND HIGHER FORECAST PRECIPITATION AMOUNTS...IN THE WARNING AREA. WE EXPECT THIS EVENT MAY HAVE THE LARGEST IMPACT OF THE WINTER WITH SIGNIFICANT ICING...PRODUCING HAZARDOUS DRIVING CONDITIONS IN THE HILL COUNTRY AND METRO AUSTIN. FREEZING RAIN AND SLEET MAY ACCUMULATE TO 1/10 INCH OR SLIGHTLY HIGHER IN THE WARNING AREA...WITH LESSER AMOUNTS IN THE ADVISORY AREA ALONG THE BALCONES ESCARPMENT FROM NEW BRAUNFELS TO SAN ANTONIO TO BRACKETTVILLE. TXZ171>173-183>192-050045- /O.NEW.KEWX.WS.W.0003.150305T0600Z-150305T1800Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN 1032 AM CST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * TIMING...ARCTIC AIR WILL POUR INTO THE AREA AFTER 6 PM...FREEZING RAIN AND SLEET SHOULD BEGIN AROUND MIDNIGHT AND CONTINUE THROUGH NOON THURSDAY. TEMPERATURES SHOULD RISE ABOVE FREEZING AFTER NOON THURSDAY. * MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF 1/10 INCH AND POSSIBLY A LITTLE HIGHER. THIS WILL MAKE FOR ICY ROADS AND HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE DIFFICULT TO WALK ON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ193-194-202>208-050045- /O.NEW.KEWX.WW.Y.0006.150305T0600Z-150305T1800Z/ BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART 1032 AM CST WED MAR 4 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET..WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * TIMING...ARCTIC AIR WILL POUR INTO THE AREA AFTER 6 PM... FREEZING RAIN AND SLEET SHOULD BEGIN AROUND MIDNIGHT AND CONTINUE THROUGH NOON THURSDAY. TEMPERATURES SHOULD RISE ABOVE FREEZING AFTER NOON THURSDAY. * MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS THAN 1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND HAZARDOUS DRIVING CONDITIONS IN SOME SPOTS. * OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
183 WWUS44 KEWX 042102 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 PM CST WED MAR 4 2015 ...WINTER STORM WARNING FOR THE HILL COUNTRY AND METRO AUSTIN... ...WINTER WEATHER ADVISORY FOR THE BALCONES ESCARPMENT AN IMMEDIATELY ADJACENT LOWER ELEVATION PLAINS... .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. ARCTIC AIR BEHIND THE FRONT WILL QUICKLY DROP TEMPERATURES 20-25 DEGREES...WITH FURTHER COOLING TO NEAR FREEZING BY MIDNIGHT. AN UPPER LEVEL DISTURBANCE AND MOIST GULF AIR WILL COMBINE TO PRODUCE PRECIPITATION ABOVE THE COLD AIR NEAR THE SURFACE...WITH THE RESULT EXPECTED TO BE A MIX OF FREEZING RAIN AND SLEET ACROSS THE WARNING AND ADVISORY AREAS. THE MAIN DIFFERENCE BETWEEN THE TWO AREAS IS A LONGER PERIOD BELOW FREEZING...AND HIGHER FORECAST PRECIPITATION AMOUNTS...IN THE WARNING AREA. WE EXPECT THIS EVENT MAY HAVE THE LARGEST IMPACT OF THE WINTER WITH SIGNIFICANT ICING...PRODUCING HAZARDOUS DRIVING CONDITIONS IN THE HILL COUNTRY AND METRO AUSTIN. FREEZING RAIN AND SLEET MAY ACCUMULATE TO 1/10 INCH OR SLIGHTLY HIGHER IN THE WARNING AREA...WITH LESSER AMOUNTS IN THE ADVISORY AREA ALONG THE BALCONES ESCARPMENT FROM NEW BRAUNFELS TO SAN ANTONIO TO BRACKETTVILLE. TXZ171>173-183>192-051000- /O.CON.KEWX.WS.W.0003.150305T0600Z-150305T1800Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN 302 PM CST WED MAR 4 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * TIMING...ARCTIC AIR WILL POUR INTO THE AREA AFTER 6 PM... FREEZING RAIN AND SLEET SHOULD BEGIN AROUND MIDNIGHT AND CONTINUE THROUGH NOON THURSDAY. TEMPERATURES SHOULD RISE ABOVE FREEZING AFTER NOON THURSDAY. * MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF 1/10 INCH AND POSSIBLY HIGHER. THIS WILL MAKE FOR ICY ROADS AND HAZARDOUS DRIVING CONDITIONS. ICED TREE BRANCHES MAY BREAK IN THE STRONG GUSTY WINDS ACCOMPANYING THE STORM SYSTEM. * OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE DIFFICULT TO WALK ON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ193-194-202>208-051000- /O.CON.KEWX.WW.Y.0006.150305T0600Z-150305T1800Z/ BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART 302 PM CST WED MAR 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * TIMING...ARCTIC AIR WILL POUR INTO THE AREA AFTER 6 PM... FREEZING RAIN AND SLEET SHOULD BEGIN AROUND MIDNIGHT AND CONTINUE THROUGH NOON THURSDAY. TEMPERATURES SHOULD RISE ABOVE FREEZING AFTER NOON THURSDAY. * MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS THAN 1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND HAZARDOUS DRIVING CONDITIONS IN SOME SPOTS. * OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
229 WWUS44 KEWX 050259 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 859 PM CST WED MAR 4 2015 ...WINTER STORM WARNING FOR THE HILL COUNTRY AND METRO AUSTIN... ...WINTER WEATHER ADVISORY FOR THE BALCONES ESCARPMENT AN IMMEDIATELY ADJACENT LOWER ELEVATION PLAINS... .STRONG ARCTIC AIR WILL CONTINUE TO SWEEP THROUGH THE AREA LATE THIS EVENING. AN UPPER LEVEL DISTURBANCE AND MOIST GULF AIR WILL COMBINE TO PRODUCE PRECIPITATION ABOVE THE COLD AIR NEAR THE SURFACE...WITH THE RESULT EXPECTED TO BE A MIX OF FREEZING RAIN AND SLEET ACROSS THE WARNING AND ADVISORY AREAS. THE MAIN DIFFERENCE BETWEEN THE TWO AREAS IS A LONGER PERIOD BELOW FREEZING AND HIGHER FORECAST PRECIPITATION AMOUNTS IN THE WARNING AREA. WE EXPECT THIS EVENT MAY HAVE THE LARGEST IMPACT OF THE WINTER WITH SIGNIFICANT ICING...PRODUCING HAZARDOUS DRIVING CONDITIONS IN THE HILL COUNTRY AND METRO AUSTIN. FREEZING RAIN AND SLEET MAY ACCUMULATE TO 1/10 INCH AND LOCALLY UP TO A QUARTER INCH WITHIN THE WARNING AREA...LESSER AMOUNTS ARE EXPECTED IN THE ADVISORY AREA ALONG THE BALCONES ESCARPMENT FROM NEW BRAUNFELS TO SAN ANTONIO TO BRACKETTVILLE. TXZ171>173-183>192-051100- /O.EXT.KEWX.WS.W.0003.150305T0400Z-150305T1800Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN 859 PM CST WED MAR 4 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...ARCTIC AIR WILL CONTINUE TO POUR INTO THE AREA TONIGHT. FREEZING RAIN AND SLEET SHOULD BEGIN AROUND 10 PM AND CONTINUE INTO THURSDAY MORNING. TEMPERATURES SHOULD RISE ABOVE FREEZING AFTER NOON THURSDAY. * MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF 1/10 INCH AND LOCALLY UP TO A QUARTER INCH. THIS WILL MAKE FOR ICY ROADS AND HAZARDOUS DRIVING CONDITIONS. ICED TREE BRANCHES MAY BREAK IN THE STRONG GUSTY WINDS ACCOMPANYING THE STORM SYSTEM. POWER LINES MAY BECOME WEIGHED DOWN AND FAIL FROM THE HIGHER ICE ACCUMULATIONS. * OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE DIFFICULT TO WALK ON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SLEET OR FREEZING RAIN ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ193-194-202>208-051100- /O.CON.KEWX.WW.Y.0006.150305T0600Z-150305T1800Z/ BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART 859 PM CST WED MAR 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * TIMING...ARCTIC AIR WILL CONTINUE TO POUR INTO THE AREA TONIGHT. FREEZING RAIN AND SLEET SHOULD BEGIN AFTER MIDNIGHT AND CONTINUE INTO THURSDAY MORNING. TEMPERATURES SHOULD RISE ABOVE FREEZING AFTER NOON THURSDAY. * MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS THAN 1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND HAZARDOUS DRIVING CONDITIONS IN SOME SPOTS. * OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TB3
868 WWUS44 KEWX 050944 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 AM CST THU MAR 5 2015 ...WINTER STORM WARNING CANCELLED FOR THE HILL COUNTRY AND METRO AUSTIN... ...WINTER WEATHER ADVISORY CANCELLED FOR WESTERN AREAS... ...WINTER WEATHER ADVISORY IN EFFECT FOR HILL COUNTRY I-35 AND ADJACENT COUNTIES... .STRONG ARCTIC AIR WILL CONTINUE TO SWEEP THROUGH THIS MORNING. AN UPPER LEVEL DISTURBANCE AND MOIST GULF AIR WILL COMBINE TO PRODUCE PRECIPITATION ABOVE THE COLD AIR WITH THE RESULT EXPECTED TO BE A MIX OF FREEZING RAIN AND SLEET ACROSS THE ADVISORY AREAS. THE PRECIPITATION HAS BEEN LESS THAN PREVIOUSLY ANTICIPATED AND IMPACTS NOT AS SIGNIFICANT. WE HAVE DOWNGRADED THE WINTER STORM WARNING TO A WINTER WEATHER ADVISORY FOR MINOR TRAVEL IMPACTS. THE PRECIPITATION HAS ENDED IN THE WESTERN COUNTIES AND WE HAVE CANCELLED THE WINTER WEATHER ADVISORY THERE. TXZ171>173-186>192-051500- /O.CAN.KEWX.WS.W.0003.000000T0000Z-150305T1800Z/ /O.EXB.KEWX.WW.Y.0006.000000T0000Z-150305T1500Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN 344 AM CST THU MAR 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...ARCTIC AIR WILL CONTINUE TO POUR INTO THE AREA THIS MORNING. FREEZING RAIN AND SLEET SHOULD CONTINUE INTO THURSDAY MORNING. TEMPERATURES SHOULD RISE ABOVE FREEZING AFTER NOON THURSDAY. * MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS THAN 1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND HAZARDOUS DRIVING CONDITIONS IN SOME SPOTS. * OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ183>185-051045- /O.CAN.KEWX.WS.W.0003.000000T0000Z-150305T1800Z/ VAL VERDE-EDWARDS-REAL- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY 344 AM CST THU MAR 5 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WINTER STORM WARNING. PRECIPITATION WILL BE LIGHTER THAN EXPECTED AND IMPACTS WILL BE LESS SEVERE. $$ TXZ202-203-051045- /O.CAN.KEWX.WW.Y.0006.000000T0000Z-150305T1800Z/ KINNEY-UVALDE- INCLUDING THE CITIES OF...BRACKETTVILLE...UVALDE 344 AM CST THU MAR 5 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WINTER WEATHER ADVISORY. PRECIPITATION HAS ENDED AND NO FURTHER IMPACTS ARE EXPECTED. $$ TXZ193-194-204>208-051500- /O.EXT.KEWX.WW.Y.0006.000000T0000Z-150305T1500Z/ BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART 344 AM CST THU MAR 5 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...ARCTIC AIR WILL CONTINUE TO POUR INTO THE AREA THIS MORNING. FREEZING RAIN AND SLEET SHOULD CONTINUE INTO THURSDAY MORNING COMING TO END BY 9 AM. TEMPERATURES SHOULD RISE ABOVE FREEZING AFTER NOON THURSDAY. * MAIN IMPACT...FREEZING RAIN AND SLEET CAUSING ICING OF LESS THAN 1/10 INCH. THIS WILL MAKE FOR PATCHY ICE ON ROADS AND HAZARDOUS DRIVING CONDITIONS IN SOME SPOTS. * OTHER IMPACTS...SIDEWALKS...DECKS...AND OTHER SURFACES MAY BE SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 6:00 AM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 4, 6:00 AM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST WED MAR 4 2015 .AVIATION... LOW CLOUDS AND FOG WILL AT ALL TERMINALS WILL KEEP FLYING CATEGORY IFR OR LOWER THIS MORNING. EXPECTING SOME IMPROVEMENT THIS AFTERNOON WHEN A COLD FRONT MOVES THROUGH. BEHIND THE FRONT CIGS WILL RISE TO MVFR WITH STRONG...GUSTY NORTH WINDS. THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER 00Z. AT AUS THERE IS A CHANCE FOR FZDZ THURSDAY MORNING AFTER 15Z. && .PREV DISCUSSION... /ISSUED 435 AM CST WED MAR 4 2015/ SHORT TERM (TODAY THROUGH THURSDAY)... AREAS OF DENSE FOG WITH PATCHY DRIZZLE HAVE DEVELOPED ACROSS MUCH OF SOUTH CENTRAL TEXAS EXCEPT ALONG THE RIO GRANDE. EXPECT THIS TO CONTINUE INTO THE MID MORNING HOURS AND THEN DISSIPATE BY MIDDAY. HAVE ISSUED A DENSE FOG ADVISORY FOR ALL AREAS...EXCEPT FOR THE RIO GRANDE...UNTIL 10 AM CST. ISOLATED SHOWERS ARE ALSO POSSIBLE DUE TO THE LOW LEVEL JET. A STRONG COLD FRONT...CURRENTLY ALONG THE RED RIVER ACROSS THE SOUTHERN TEXAS PANHANDLE INTO NORTHEAST NEW MEXICO...WILL SURGE ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON INTO EVENING. FAVORABLE UPPER LEVEL JET POSITION...MOISTURE CONVERGENCE ALONG THE FRONT AND INSTABILITY INDICATE SOME THUNDERSTORMS ARE POSSIBLE ALONG AND JUST BEHIND THE FRONT THIS AFTERNOON INTO EARLY EVENING. AN ABRUPT DROP IN TEMPERATURES OF 15 TO 25 DEGREES IS EXPECTED WITH THE FRONTAL PASSAGE AS STRONG COLD ADVECTION AND SURFACE HIGH BUILD INTO OUR AREA. UPWARD MOTION FROM FAVORABLE UPPER LEVEL JET POSITION PASSING OVERHEAD CONTINUE THE PRECIPITATION CHANCES OVERNIGHT INTO THURSDAY MORNING. FORECAST SOUNDINGS SHOW A FREEZING RAIN AND SLEET MIX DEVELOPING OVER THE HILL COUNTRY LATE THIS EVENING INTO THE OVERNIGHT WHILE SPREADING TO REMAINING AREAS NORTH OF HIGHWAY 90 BY MORNING...INCLUDING THE I-35 CORRIDOR FROM SAN ANTONIO TO THE NORTHEAST. SOME SNOW MAY BE POSSIBLE ACROSS THE HILL COUNTRY THURSDAY MORNING. SURFACE TEMPERATURES FALL BELOW FREEZING ACROSS NORTHERN AREAS BY THURSDAY MORNING WITH ICE ACCUMULATIONS UP TO ONE TENTH INCH POSSIBLE. A WINTER WEATHER ADVISORY OR WARNING WILL LIKELY HAVE TO BE ISSUED FOR NORTHERN PARTS OF SOUTH CENTRAL TEXAS FOR OVERNIGHT INTO THURSDAY MORNING. A STRONG PRESSURE GRADIENT WILL GENERATE WINDY CONDITIONS. A WIND ADVISORY WILL LIKELY BE NEEDED AS WELL. THE PRECIPITATION WILL END BY MIDDAY THURSDAY AS THE JET MOVES OFF TO THE EAST AND SUBSIDENCE TAKES HOLD. LINGERING CLOUD COVER WILL KEEP TEMPERATURES FROM RISING MUCH FROM THE MORNING HOURS. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... A WIDESPREAD FREEZE IS LIKELY THURSDAY NIGHT INTO FRIDAY MORNING AS CLOUDS DECREASE AND A COLD SURFACE RIDGE OVER OUR AREA. UPPER LEVEL SHORTWAVES BRING PERIODS OF SHOWERS THIS WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL WARM ABOVE FREEZING WITH NO WINTER PRECIPITATION EXPECTED. THE SURFACE RIDGE AND SOME CLOUDS WILL PERSIST KEEPING TEMPERATURES WELL BELOW AVERAGE. THOUGH...A SLOW WARMING TREND IS INDICATED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 31 39 27 46 / 70 80 30 - - AUSTIN BERGSTROM INTL AIRPORT 67 31 38 25 45 / 60 80 30 - - NEW BRAUNFELS MUNI AIRPORT 66 32 40 28 45 / 50 70 30 - - BURNET MUNI AIRPORT 62 27 37 23 45 / 70 80 20 - - DEL RIO INTL AIRPORT 71 34 43 31 49 / 30 80 20 - - GEORGETOWN MUNI AIRPORT 65 30 38 24 46 / 70 80 30 - - HONDO MUNI AIRPORT 68 34 41 28 46 / 40 70 20 - - SAN MARCOS MUNI AIRPORT 68 32 39 27 45 / 60 80 30 - - LA GRANGE - FAYETTE REGIONAL 69 33 40 28 47 / 60 60 30 - 10 SAN ANTONIO INTL AIRPORT 67 33 40 29 46 / 40 80 30 - - STINSON MUNI AIRPORT 68 34 41 30 46 / 40 70 30 - - && .EWX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE... WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...04
Hazardous weather outlook, Mar 4, 5:17 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 517 AM CST WED MAR 4 2015 TXZ171>173-183>194-202>209-217>225-228-051130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 517 AM CST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM FOR ALL OF SOUTH CENTRAL TEXAS EXCEPT THE RIO GRANDE PLAINS. THERE IS A CHANCE FOR WINTER PRECIPITATION TONIGHT. THERE IS A CHANCE FOR LIGHT ICE ACCUMULATION CAUSING TRAVEL IMPACTS MAINLY ALONG AND NORTH OF A LINE FROM DEL RIO TO SAN ANTONIO TO GIDDINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE CHANCE FOR WINTER PRECIPITATION WILL CONTINUE THROUGH NOON THURSDAY. THERE IS A CHANCE FOR LIGHT ICE ACCUMULATION CAUSING TRAVEL IMPACTS MAINLY ALONG AND NORTH OF A LINE FROM DEL RIO TO SAN ANTONIO TO GIDDINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 4, 5:43 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 AM CST WED MAR 4 2015 TXZ171>173-183>194-202>208-042100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART 543 AM CST WED MAR 4 2015 ...A WINTRY MIX IS EXPECTED LATE THIS EVENING THROUGH THURSDAY MORNING... ANOTHER STRONG ARCTIC COLD FRONT WILL PLUNGE ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON INTO EARLY EVENING. EXPECT RAPIDLY FALLING TEMPERATURES BEHIND THE FRONT. FREEZING TEMPERATURES MOVING INTO THE HILL COUNTRY LATE THIS EVENING INTO OVERNIGHT WILL CAUSE RAIN TO CHANGE OVER TO A MIX OF FREEZING RAIN AND SLEET. BY THURSDAY MORNING...FREEZING TEMPERATURES WILL PUSH ACROSS THE I-35 CORRIDOR AND NORTH OF HIGHWAY 90 WITH A MIX OF FREEZING RAIN AND SLEET SPREADING INTO THOSE AREAS. BACK OVER THE HILL COUNTRY...SOME SNOW COULD MIX IN AS THE COLD AIR DEEPENS. AREAS ALONG AND NORTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE WILL HAVE THE BEST CHANCES OF ICE ACCUMULATION WITH AMOUNTS UP TO 1/10 INCH POSSIBLE. IN ADDITION...WINDY CONDITIONS ARE EXPECTED BEHIND THE FRONT THIS EVENING INTO OVERNIGHT. TEMPERATURES WILL SLOWLY WARM TO ABOVE FREEZING WITH PRECIPITATION ENDING BY LATE THURSDAY MORNING. THOSE RESIDING IN OR VISITING SOUTH CENTRAL TEXAS SHOULD MONITOR THE FORECAST FOR THE LATEST INFORMATION AND UPDATES REGARDING THIS POTENTIAL WINTER WEATHER EVENT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:01 AM CST | Dense Fog Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more | 6 hr |
| Mar 4, 10:32 AM CST | Winter Weather Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 13 more | 22 hr |
| Mar 4, 3:00 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more | 18 hr |
Nearby
Winter Storm Warnings in Texas, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.